Alert archive / Nebraska / High Wind Watches in 2005

High Wind Watch 2, NWS North Platte, NE

November 13, 20059 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Nov 13, 2005, 2:21 PM MST for 9 counties in Nebraska. It took effect at Nov 14, 2005, 2:00 PM MST. It was in force for 14 days.

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 2:21 PM MST (21:21 UTC)
In effect from
Nov 14, 2005, 2:00 PM MST
Expired
Nov 28, 2005, 5:00 PM MST
In force
14 days
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-203 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 132121 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CST SUN NOV 13 2005

...A POWERFUL STORM SYSTEM IS HEADING TOWARD WESTERN AND NORTH
CENTRAL NEBRASKA...

.A POWERFUL STORM SYSTEM WILL IMPACT THE REGION ON LATE MONDAY AND TUESDAY.
THE LEADING EDGE OF THE STORM WILL MOVE THROUGH LATE MONDAY AFTERNOON
AND EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. LOW PRESSURE
WILL DEEPEN MONDAY NIGHT ACROSS IOWA AND MINNESOTA. NORTHWEST WINDS
WILL INCREASE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON TUESDAY.

NEZ005-024-025-036-037-059-070-071-140530-
/O.NEW.KLBF.WI.Y.0006.051114T2100Z-051115T0300Z/
/O.CON.KLBF.HW.A.0001.051115T1300Z-051116T0000Z/
EASTERN CHERRY-HOOKER-THOMAS-MCPHERSON-LOGAN-LINCOLN-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...MULLEN...THEDFORD...TRYON...
STAPLETON...NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
321 PM CST SUN NOV 13 2005 /221 PM MST SUN NOV 13 2005/

...WIND ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ TO 9 PM CST
/8 PM MST/ MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM CST /2 PM MST/ TO 9 PM
CST /8 PM MST/ MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY AFTERNOON. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE MONDAY AFTERNOON
AND EVENING. THE COLD FRONT HAS THE POTENTIAL TO PRODUCE GUSTY
NORTHWEST WINDS OVER 45 MPH.

NORTHWEST WINDS COULD INCREASE AGAIN TUESDAY MORNING AND CONTINUE
STRONG THROUGHOUT THE AFTERNOON. NORTHWEST WINDS OF 35 TO 45 ARE
POSSIBLE WITH GUSTS OF OVER 60 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-022-023-035-056>058-069-094-140530-
/O.NEW.KLBF.HW.A.0002.051114T2100Z-051115T0300Z/
/O.CON.KLBF.HW.A.0001.051115T1300Z-051116T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...CODY...MERRIMAN...KILGORE
221 PM MST SUN NOV 13 2005

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY AFTERNOON. 

A FAST MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE MONDAY
AFTERNOON AND EVENING. THE COLD FRONT HAS THE POTENTIAL TO PRODUCE
GUSTY NORTHWEST WINDS TO 60 MPH.

NORTHWEST WINDS COULD INCREASE AGAIN TUESDAY MORNING AND CONTINUE
STRONG THROUGHOUT THE AFTERNOON. NORTHWEST WINDS OF 35 TO 45 ARE
POSSIBLE WITH GUSTS OF OVER 60 MPH IN OPEN AREAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

$$

NEZ006>010-026>029-038-140530-
/O.CON.KLBF.HW.A.0001.051115T1300Z-051116T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
321 PM CST SUN NOV 13 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

NORTHWEST WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH ON TUESDAY MORNING
AND CONTINUE STRONG THROUGHOUT THE AFTERNOON. GUSTS TO 65 MPH ARE
POSSIBLE IN OPEN AREAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

$$
3 follow-up statements
000 
WWUS73 KLBF 141017
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 AM CST MON NOV 14 2005

.A STRONG COLD FRONT WILL PASS THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA THIS EVENING. STRONG NORTHERLY WINDS OF 25 TO 35
MPH...WITH GUSTS TO 45 MPH ARE LIKELY BEHIND THE FRONT TONIGHT.
STRONGER WINDS ARE POSSIBLE ON TUESDAY AS A SECONDARY SURGE OF
COLD AIR ARRIVES. NORTHERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP
TO 60 MPH ARE POSSIBLE ON TUESDAY. WINDS WILL GRADUALLY SUBSIDE ON
TUESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. 

NEZ004-022-023-035-056-094-142130-
/O.UPG.KLBF.HW.A.0002.051114T2100Z-051115T0300Z/
/O.EXB.KLBF.WI.Y.0006.051114T2200Z-051115T1300Z/
/O.EXT.KLBF.HW.A.0001.051115T1300Z-051116T0300Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...
KILGORE
317 AM MST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MST
TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
MST TUESDAY. A HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING.

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY LATE THIS AFTERNOON AND TONIGHT. 

NORTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH IN
OPEN AREAS ARE POSSIBLE ON TUESDAY. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH
ARE EXPECTED. 

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE EXTREME CAUTION WHEN DRIVING TONIGHT AND TUESDAY ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY ON EAST TO WEST
ROUTES...AS STRONG CROSS WINDS ARE EXPECTED. 

$$

NEZ057-058-069-142130-
/O.UPG.KLBF.HW.A.0002.051114T2100Z-051115T0300Z/
/O.EXB.KLBF.WI.Y.0006.051115T0000Z-051115T1300Z/
/O.EXT.KLBF.HW.A.0001.051115T1300Z-051116T0300Z/
KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OGALLALA...GRANT...IMPERIAL
317 AM MST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST
TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
MST TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING.  

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY TONIGHT.

NORTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH IN
OPEN AREAS ARE POSSIBLE ON TUESDAY. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. 

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE EXTREME CAUTION WHEN DRIVING TONIGHT AND TUESDAY ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY ON EAST TO WEST
ROUTES...AS STRONG CROSS WINDS ARE EXPECTED.

$$

NEZ006>010-026>029-038-142130-
/O.EXB.KLBF.WI.Y.0006.051115T0000Z-051115T1300Z/
/O.EXT.KLBF.HW.A.0001.051115T1300Z-051116T0600Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
417 AM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST
TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST
TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY TONIGHT.

NORTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH IN
OPEN AREAS ARE POSSIBLE ON TUESDAY. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. 

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE EXTREME CAUTION WHEN DRIVING TONIGHT AND TUESDAY ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY ON EAST TO WEST
ROUTES...AS STRONG CROSS WINDS ARE EXPECTED.

$$

NEZ024-142130-
/O.EXT.KLBF.WI.Y.0006.051114T2200Z-051115T1300Z/
/O.EXT.KLBF.HW.A.0001.051115T1300Z-051116T0300Z/
HOOKER-
INCLUDING THE CITY OF...MULLEN
317 AM MST MON NOV 14 2005

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
MST TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM MST TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY EVENING. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY TONIGHT.

NORTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH IN
OPEN AREAS ARE POSSIBLE ON TUESDAY. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. 

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE EXTREME CAUTION WHEN DRIVING TONIGHT AND TUESDAY ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY ON EAST TO WEST
ROUTES...AS STRONG CROSS WINDS ARE EXPECTED.

$$

NEZ005-025-036-037-059-070-071-142130-
/O.EXT.KLBF.WI.Y.0006.051115T0000Z-051115T1300Z/
/O.EXT.KLBF.HW.A.0001.051115T1300Z-051116T0300Z/
EASTERN CHERRY-THOMAS-MCPHERSON-LOGAN-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...TRYON...
STAPLETON...NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
417 AM CST MON NOV 14 2005

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST
TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
CST TUESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY TONIGHT.

NORTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH IN
OPEN AREAS ARE POSSIBLE ON TUESDAY. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS AS THIS WATCH COULD BE UPGRADED TO A WARNING.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. 

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE EXTREME CAUTION WHEN DRIVING TONIGHT AND TUESDAY ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA...ESPECIALLY ON EAST TO WEST
ROUTES...AS STRONG CROSS WINDS ARE EXPECTED.

$$

BUTTLER
000 
WWUS73 KLBF 282150
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CST MON NOV 28 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST (5 PM MST)...

.A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTHEAST TOWARD THE LAKES
TONIGHT AND THE STRONG WINDS ACROSS THE WEST TO DIMINISH.

NEZ004-022>024-035-036-056>058-069-070-094-290000-
/O.CON.KLBF.HW.W.0002.000000T0000Z-051129T0000Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
CHASE-HAYES-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL...HAYES CENTER...CODY...MERRIMAN...
KILGORE
350 PM CST MON NOV 28 2005 /250 PM MST MON NOV 28 2005/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH 6 PM CST. THIS EVENING THE STRONG WINDS WILL DIMINISH
AS THE STORM SYSTEM LIFTS TOWARD THE GREAT LAKES...WITH WINDS
DECREASING TO 15 TO 30 MPH BY MIDNIGHT ACROSS THE WEST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
TRAVEL CONDITIONS.

$$

KECK
000 
WWUS73 KLBF 290017
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CST MON NOV 28 2005

...WINDS SUBSIDING OVER WESTERN NEBRASKA...

.WINTER STORM CONTINUES TO MOVE TO THE NORTHEAST INTO SOUTHERN
MINNESOTA. WITH WINDS DECREASING OVER WESTERN NEBRASKA.

NEZ004-022>024-035-036-056>058-069-070-094-290130-
/O.EXP.KLBF.HW.W.0002.000000T0000Z-051129T0000Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-
CHASE-HAYES-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL...HAYES CENTER...CODY...MERRIMAN...
KILGORE
617 PM CST MON NOV 28 2005 /517 PM MST MON NOV 28 2005/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

POWER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 13, 1:50 PM MST, 31 minutes earlier.

Area forecast discussion, Nov 13, 1:50 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CST SUN NOV 13 2005

.DISCUSSION...
ATMOSPHERE IS GETTING READY TO LET LOOSE AGAIN. THE TRACK OF THIS
POWERFUL CYCLONE HAS TRENDED WEST IN THE LATEST RUNS OF THE NAM AND
GFS WHICH ARE IN VERY GOOD AGREEMENT THROUGH 48 HRS.

THERE ARE FOUR PROBLEMS OR CONCERNS...1 IS THE HIGH PLAINS COLD FRONT
WHICH WILL MOVE S THROUGH THE WRN HALF OF THE FCST AREA AT ABOUT 50
MPH BETWEEN 21Z AND 03Z MONDAY AFT/EVENING. 2 IS THE OBVIOUS DEEP
CONVECTIVE SIGNATURE ASSOCIATED WITH THE COLD FRONT...K INDICES ABOVE
30C AND DEEP VERTICAL MOTION...INTO THE DENDRITIC LAYER WHICH IS
PROBLEM NUMBER 3. NUMBER 4 IS THE HIGH WIND SITUATION ASSOCIATED
WITH DEEP LOW PRESSURE OVER IA/SRN MN AND 850 WINDS RUNNING AROUND
60KT IN THE 18Z RUN AND 65 KT IN THE 12Z RUN OF THE NAM. THE GFS AND
IN PARTICULAR THE MET GUIDANCE ARE SHOWING STRONG HIGH WIND VALUES
WITH SUSTAINED WINDS OF 35 TO 40 KT TUESDAY AFTERNOON.

HAVE OPTIONED FOR A HIGH WIND WATCH MONDAY AFTN/EVENING ALONG AND
WEST OF HIGHWAY 61. THIS IS THE MOST LIKELY AREA FOR HIGH WINDS AS
THE COUNTRY IS OPEN...TREELESS AND THE NAM IS SHOWING ALL OF THE
SIGNATURES FOR A HIGH WIND GUST TYPE EVENT WHERE WINDS BRIEFLY GUST
TO 60 MPH WITH THE FRONTAL PASSAGE. THE THUNDERSTORM ACTIVITY SHOULD
AID IN MIXING DOWN THE STRONG WINDS AND COLD AIR TO THE SFC. A WIND
ADVISORY HAS BEEN LAID DOWN FOR THE COUNTIES EAST OF HIGHWAYS 61 BUT
ALONG AND WEST OF 83.

THE NAM MODEL SNDGS SUGGEST SCATTERED TSRA WITH THE FRONT. A WEAKLY
ORGANIZED MCS COULD FORM N OF HIGHWAY 2 IN THE AFTERNOON WITH THE
FRONT AND MOVE E INTO ANW/ONL THROUGH 03Z. WITH H10-5 THICKNESS 546-
538 AND DEEP LIFT...WHY NOT GO FOR T/SHRA/SHSW. NOT EXPECTING ANY
TRAVEL PROBLEMS AS SFC TEMPS WILL BE ABOVE FREEZING BUT AN INCH OF
SNOW COULD ACCUMULATE.

ALL OF THE FCST AREA IS IN A HIGH WIND WATCH FOR TUESDAY. STRONGEST
WINDS WILL BE EAST OF HIGHWAY 83 AND DECREASE WEST BUT THE MET
GUIDANCE SHOWS 40 MPH SUSTAINED WINDS ALL THE WAY WEST TO KBFF AND
THIS GUIDANCE IS GENERALLY RELIABLE.

WEDS-THURSDAY...THE GFS IS GETTING WOUND UP PUSHING ANOTHER STRONG
COLD FRONT THROUGH THE FCST AREA THURSDAY. MODEL FEATURE 50KT 850
MB WINDS. ADDED SCHC SHRA.

FRIDAY THROUGH SUNDAY...HUGE H5 ANOMALOUS RIDGE AMPLIFIES INTO THE
PAC NORTHWEST. ANOTHER PACIFIC COLD FRONT WILL MOVE THROUGH. TEMPS
ARE KEPT SEASONAL AND FCST IS DRY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH TUESDAY ALL ZONES.
WIND ADZY WEST OF HIGHWAY 83 MONDAY AFTN/EVE...HIGH WIND WATCH SAME
TIME FRAME ALONG AND WEST OF HIGHWAY 61.

&&

CDC
Hazardous weather outlook, Nov 13, 4:29 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 AM CST SUN NOV 13 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-141130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
529 AM CST SUN NOV 13 2005 /429 AM MST SUN NOV 13 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FAST MOVING LOW PRESSURE SYSTEM WILL TRAVERSE THE NORTHERN TIER
OF STATES ON MONDAY. A COLD FRONT TRAILING BEHIND THIS
FEATURE WILL PASS THROUGH THE OUTLOOK AREA MONDAY AFTERNOON AND
EVENING. STRONG NORTHERLY WINDS ARE LIKELY BEHIND THIS
FEATURE...AND WIND ADVISORIES MAY BE NECESSARY FOR MONDAY NIGHT
AND TUESDAY. WINDS ARE EXPECTED TO SUBSIDE TUESDAY EVENING.

GUSTY NORTHERLY WINDS ARE POSSIBLE ON THURSDAY AS ANOTHER FAST
MOVING LOW PRESSURE CENTER MOVES ACROSS THE UPPER MISSISSIPPI
VALLEY. AT THIS TIME...THE GREATEST THREAT FOR WINDY CONDITIONS
WILL BE THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY THROUGH SATURDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 10:46 AM MSTHigh Wind WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more51 hr
Nov 13, 2:21 PM MSTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more37 hr

Nearby

High Wind Watches in Nebraska, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.